In my Dad's case, he started hallucinating 2 1/2 months before he passed. He was taking percocet regularly for several months when it first started. Then he was switched to morphine, which made it much worse. Got him off that after 3 days, went back to the percocet, but the halluciantions continued. It is my very strong belief, that the meso had gone to his brain at this point. After that, the focus shifted to pain control, and he was on the Fentanyl patch, percocet then the last week and a half of his life he was switched to liquid Roxanol, Ativan, and increased the Fentanyl patch. The Roxanol was given every 1/2 hour the last 3 days, because he seemed so restless.
I feel that the meso was responsible for most of the mental issues Dad had but I think the meds added to it also. But I saw no choice, I had to keep him pain free so I chose to keep all the meds. Hope I didn't ramble too much, but this was me & Dads experience, maybe it will help. Please keep us posted, this is indeed a very tough time for you.
Caregiver of Thomas (my Dad,82)
Pleural epithelial meso
Our battle ended March 16, 2012. Together.